Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 5, NWS Fort Worth, TX

January 15, 200629 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Jan 15, 2006, 4:16 AM CST for 29 counties in Texas. It took effect at Jan 15, 2006, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2006, 4:16 AM CST (10:16 UTC)
In effect from
Jan 15, 2006, 10:00 AM CST
Expired
Jan 15, 2006, 5:43 PM CST
In force
8 hr
Issued by
NWS Fort Worth, TX
All 29 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 38 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2006-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2006-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3726 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 151016
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
416 AM CST SUN JAN 15 2006

...A WIND ADVISORY IS IN EFFECT FOR THE WESTERN TWO-THIRDS OF
NORTH TEXAS FROM 10 AM THIS MORNING TO 7 PM CST THIS EVENING...

.A STRONG UPPER LEVEL DISTURBANCE WILL CONTINUE TO PUSH EAST OVER
THE ROCKIES THROUGH THIS EVENING. SURFACE LOW PRESSURE CURRENTLY
DEEPENING OVER THE LEE OF THE COLORADO ROCKIES...WILL SLOWLY MOVE
OUT OVER THE CENTRAL PLAINS IN RESPONSE TO THIS VIGOROUS UPPER
LEVEL SYSTEM. THE RESULT WILL BE A STRONG SOUTH AND SOUTHWEST
PRESSURE GRADIENT WITH GUSTY SOUTH AND SOUTHWEST WINDS ACROSS A
GOOD PORTION OF NORTH TEXAS TODAY.

TXZ091>093-100>104-115>119-129>134-141>146-156>159-151830-
/O.NEW.KFWD.WI.Y.0005.060115T1600Z-060116T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...
TEMPLE...FORT HOOD...WACO
416 AM CST SUN JAN 15 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING. 

LOOK FOR GUSTY SOUTH AND SOUTHWEST WINDS BETWEEN 20 AND 30 MPH BY
LATE THIS MORNING AND EXTENDING INTO EARLY THIS EVENING NORTHWEST
OF A TEMPLE...CORSICANA...CANTON LINE. WINDS SHOULD DIMINISH TO
BETWEEN 10 AND 20 MPH OVER MOST AREAS BY MID EVENING.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 20 TO 30 MPH ARE
EXPECTED...ALONG WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
LIGHTWEIGHT OBJECTS SUCH AS TRASH CANS WILL BE EASILY BLOWN ABOUT.
AREA LAKES WILL BE VERY CHOPPY AS WELL AND EXTREME CAUTION IS
ADVISED.

$$

05/
2 follow-up statements
000 
WWUS74 KFWD 151756
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1156 AM CST SUN JAN 15 2006

...A WIND ADVISORY IS IN EFFECT FOR THE WESTERN TWO-THIRDS OF NORTH
TEXAS THROUGH 7 PM CST THIS EVENING...

.A STRONG UPPER LEVEL DISTURBANCE WILL CONTINUE TO PUSH EAST OVER
THE ROCKIES THROUGH THIS EVENING. SURFACE LOW PRESSURE CURRENTLY
DEEPENING OVER THE LEE OF THE COLORADO ROCKIES...WILL SLOWLY MOVE
OUT OVER THE CENTRAL PLAINS IN RESPONSE TO THIS VIGOROUS UPPER
LEVEL SYSTEM. THE RESULT WILL BE A STRONG SOUTH AND SOUTHWEST
PRESSURE GRADIENT WITH GUSTY SOUTH AND SOUTHWEST WINDS ACROSS A
GOOD PORTION OF NORTH TEXAS THIS AFTERNOON.

TXZ091>093-100>104-115>119-129>134-141>146-156>159-160100-
/O.CON.KFWD.WI.Y.0005.000000T0000Z-060116T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...
TEMPLE...FORT HOOD...WACO
1156 AM CST SUN JAN 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. 

GUSTY SOUTH AND SOUTHWEST WINDS BETWEEN 20 AND 30 MPH ARE EXPECTED
THROUGH THIS EVENING FOR AREAS NORTHWEST OF A TEMPLE...CORSICANA...CANTON
LINE. WINDS SHOULD DIMINISH TO BETWEEN 10 AND 20 MPH OVER MOST
AREAS BY MID EVENING.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 20 TO 30 MPH ARE
EXPECTED...ALONG WITH HIGHER GUSTS. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
LIGHTWEIGHT OBJECTS SUCH AS TRASH CANS WILL BE EASILY BLOWN
ABOUT. AREA LAKES WILL BE VERY CHOPPY AS WELL AND EXTREME CAUTION
IS ADVISED.

$$
000 
WWUS74 KFWD 152343
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
542 PM CST SUN JAN 15 2006

...WIND ADVISORY CANCELED...

.SYNOPSIS...WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY
CRITERIA...AND THEREFORE THE WIND ADVISORY HAS BEEN CANCELED.
SOUTHERLY WINDS OF 10 TO 20 MPH WILL CONTINUE THROUGH THE
REMAINDER OF THE EVENING.

TXZ091>093-100>104-115>119-129>134-141>146-156>159-160045-
/O.CAN.KFWD.WI.Y.0005.000000T0000Z-060116T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
LAMPASAS-CORYELL-BELL-MCLENNAN-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...CISCO...EASTLAND...RANGER...
GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...
HAMILTON...HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...
CORSICANA...LAMPASAS...COPPERAS COVE...GATESVILLE...KILLEEN...
TEMPLE...FORT HOOD...WACO
542 PM CST SUN JAN 15 2006

...WIND ADVISORY IS CANCELED...

WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...AND
THEREFORE THE WIND ADVISORY HAS BEEN CANCELED. SOUTHERLY WINDS OF
10 TO 20 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE EVENING.


$$


92

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:45 AM CST, 31 minutes earlier.

Area forecast discussion, Jan 15, 3:45 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 AM CST SUN JAN 15 2006

.FIRE WEATHER...
WILL CONTINUE RED FLAG WARNING NW OF A CAMERON...MARLIN...CORSICANA
...ATHENS LINE TODAY AS GUSTY S/SW WINDS BETWEEN 20 TO 30 MPH WITH
HIGHER GUSTS GET GOING BY LATE MORNING ALONG WITH WARMER TEMPERATURES
AS HIGH CLOUDS THIN OUT. HAD THOUGHT ABOUT ADDING REMAINDER OF SE
COUNTIES DUE TO SLOWER THAN PREVIOUS MOISTURE ADVECTION. HAVE DECIDED
TO HOLD OFF AND HAVE FOREST SERVICE CALLED IN THE MORNING AND HAVE
THEM DECIDE DUE TO COULD COVER HANGING ON DOWN THERE...LIGHTER WINDS
AND AFTN HUMIDITIES >40%. RED FLAG MAY TO BE CONTINUED INTO MONDAY...
PARTICULARLY THE AREAS CURRENTLY UNDER A RED FLAG...BUT WITH DRYLINE
POSITION UNCERTAIN...WE MAY NEED TO LET DAYSHIFT GET SOME NEW DATA
AND DECIDE THE ACTUAL AREAL EXTENT. STAY TUNED.

.DISCUSSION...
NO MAJOR CHANGES MADE TO FCST REGARDING DEEP W COAST UPPER TROUGH
AND SYSTEM EXPECTED ACROSS N TX LATE SUN NIGHT THROUGH MON NIGHT.
STILL LOOKS LIKE BEST CHANCES WILL OCCUR SE OF A PARIS...TERRELL...
CORSICANA...WACO...KILEEN LINE WITH FAR AROUND FAIRFIELD...PALESTINE
...HEARNE AND CENTERVILLE HAVE THE BEST SHOT OF SEEING SOME NEEDED
RAINFALL...BUT ALSO SEVERE WX AS COLD CORE WITH UPPER TROUGH AND
WIND SHEAR...COINCIDE WITH BEST SURFACE- BASED INSTABILITY SE OF
DRYLINE AND GULF MOISTURE FETCH. D/FW...WACO AND AREAS TO THE NW
SHOULDNT SEE MUCH IN THE WAY OF RAIN...THOUGH SOME LIGHT AMOUNTS
COULD BE HAD...BUT NOTHING THATS WORTHY OF DROUGHT RELIEF. AS COLD
COLD MOVES OVERHEAD MON NIGHT/TUES MORNING...SOME VIRGA OR SPRINKLES
MAY BE HAD...BUT LOW LEVELS SHOULD BE WELL SCOURED. COLD FRONT ARRIVES
TUESDAY WITH GUSTY...VERY COOL/DRY N/NW WINDS AT LEAST 15- 25 MPH WITH
LOW HUMIDITIES ONCE AGAIN NEAR CRITICAL LEVELS OVER ALL N TX...BEFORE
SUBSIDING TUES EVENING. SO RED FLAG LIKELY TO BE ISSUED FOR THAT
TIME PD NEXT 24 HRS.

ANY ADDITIONAL HIGHLIGHTS WILL BE SHOWN WITH UPDATED AFD WITHIN
NEXT HR...WITH A WIND ADVISORY LIKELY FOR A GOOD PTN OF N TX TODAY.

OTHERWISE...MOSTLY SUNNY WITH SLOW WARM UP ENSUING WED-THURS STILL
AS NEXT SYSTEM GETS ORGANIZED TO OUR WEST WITH WINDY CONDITIONS
RETURNING THURS...WITH LOW RHS W OF I-35 PER FCST DEW PTS. NEXT
SYSTEM FRONT STILL LOOK TO ARRIVE LATE FRI INTO EARLY SAT...BEFORE
SUBSEQUENT COOL/WINDY CONDITIONS RETURN FOR THE WEEKEND...THEN WE
REPEAT THE RETURN FLOW/WARM UP TREND HEADING INTO EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  55  72  39 /   0  10  20  10
WACO, TX              73  57  73  40 /   0  10  20  10
PARIS, TX             70  54  70  36 /   0  10  30  20
DENTON, TX            73  53  68  36 /   0  10  20  10
MCKINNEY, TX          72  54  70  37 /   0  10  20  10
DALLAS, TX            73  57  72  39 /   0  10  20  10
TERRELL, TX           71  56  73  39 /   0  10  30  20
CORSICANA, TX         72  58  73  40 /   0  20  30  20
TEMPLE, TX            72  58  73  41 /  10  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM SUNDAY TO 6 PM SUNDAY FOR TXZ091-
TXZ092-TXZ093-TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-
TXZ105-TXZ106-TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-
TXZ121-TXZ122-TXZ123-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-TXZ134-
TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-TXZ157-TXZ158-TXZ159.

&&

/05
Hazardous weather outlook, Jan 14, 11:45 PM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 PM CST SAT JAN 14 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1145 PM CST SAT JAN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...
A RED FLAG WARNING REMAINS IN EFFECT FOR SUNDAY FROM 11 AM TO 6 PM
ALONG AND NORTHWEST OF A LINE FROM TEMPLE...TO WAXAHACHIE...TO
CANTON. STRONG SOUTH TO SOUTHWEST WINDS IN THE 15 TO 25 MPH RANGE
WITH GUSTS UP TO 35 MPH WILL COMBINE WITH LOW HUMIDITIES AND DRY
FUELS TO INCREASE THE FIRE DANGER TO CRITICAL LEVELS. CRITICAL FIRE
DANGER CONDITIONS WILL RETURN AGAIN ON MONDAY AND THURSDAY. THIS
WILL BE MONITORED CLOSELY IN FUTURE FORECASTS.

THERE WILL BE A CHANCE OF THUNDERSTORMS EARLY MONDAY MORNING INTO
TUESDAY MORNING...GENERALLY OVER THE EASTERN HALF OF NORTH TEXAS...
AS A STRONG UPPER LEVEL SYSTEM AND SURFACE DRYLINE AFFECT THE AREA.
NO ORGANIZED SEVERE WEATHER IS EXPECTED...ALTHOUGH ISOLATED CELLS
COULD PRODUCE DAMAGING WINDS AND SMALL HAIL.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND
EVENING ACROSS ALL OF NORTH TEXAS AS AN UPPER LEVEL DISTURBANCE AND
SURFACE COLD FRONT AFFECT THE REGION. NO SEVERE WEATHER IS EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

13/92

Nearby

Wind Advisories in Texas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.